# SDR QMLA2015070215052

- Difficulty date: July 2, 2015
- Submitted: July 7, 2015
- Operation: Air carrier
- Aircraft: N497AE
- Make and model: Snias AS350B3
- Aircraft serial: 3686
- Aircraft time: 4,763 hours, 11,923 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 7,425 hours, 16,600 cycles
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Structure
- Condition: Cracked
- Location: Fuselage
- Stage of operation: UK
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON PREFLIGHT THE PILOT REPORTED A SOFT SPOT ON THE NOSE DIRECTLY UNDER THE AIR VENT & SOME CRACKS IN THE PAINT.  THE ACFT WAS GNDED & THE MECHANIC CALLED.  REMOVED THE PAINT IN THE VISIBLE AREAS WHERE THE PAINT WAS CRACKING & FOUND THE CRACK TO BE THROUGH THE PAINT & INTO THE COMPOSITE.  THE MECHANIC CONTINUED STRIPPING PAINT AROUND ALL NOTICEABLE CRACKS IN THE PAINT & DISCOVERED A TOTAL OF 6 CRACKS IN THE COMPOSITE WITH THE LONGEST CRACK BEING APPROX 2.5 INCHES.  THE CRACKS SEEM TO BE A RESULT OF THE SOFT SPOT AS THEY WERE ALL ON THE EDGES WHERE THE SOFT SPOT ENDS & THE RIGIDNESS BEGINS.
